MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT
Model Number G57445
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: nio stent, iliac.Product code: qan.Pma/510(k) #: p200023.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
"the device did not malfunction.The doctor is not happy with how it performed: doctor's words (relayed to dm) ar that the scaffolding is too far apart, the clot came back into the stent.User was having another stent (wall stent) brought in to be used, but dm didn't stick around for that." patient outcome: did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.If yes, please describe.Did the patient require any additional procedures due to this occurrence? yes, an additional boston vici stent was placed.If yes, please describe.Did the product cause or contribute to the need for additional procedures? if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Patient/event info - notes: general questions for complaint occurring during use, request the following: where was the access site? common femoral vein.What was the patient¿s anatomy? i.E.Scarred, tortuous, calcified, etc.May turner lesion with acute thrombosis.What was the target location for the stent? bilateral iliac veins.Was the target location severely calcified or tortuous? no.Was the device flushed prior to use? were there any difficulties deploying the stent? yes, stent was moving a lot during deployment.Was the stent fully deployed before removing the delivery system from the patient? yes.What other devices were used in the procedure? 9fr sheath, lunderquist wire, amplatz wire.Please provide manufacturer, model, brand, and size if possible.Were any additional procedures necessary as a result of this event? can any photos, images, or reports of the procedure or device be provided? no.Please review following ¿failure¿ modes with contact to determine if additional questions apply.If the event involves thombosis, restenosis, and/or occlusion, request the following: did the patient have any risk factors for thrombosis, restenosis, or occlusion? yes.What other medications and/or treatments was the patient receiving? n/a.If occlusion occurred, can it be confirmed if the occlusion is related to thrombosis or restenosis? n/a.If the event involved claudication / pain, request the following: is the reported event a symptom of restenosis or thrombosis? if no restenosis or thrombosis occurred how it was determined that the zilver stents caused / contributed to the event? if the event involves stent shortening, request the following: was there any evidence of post deployment stent compression or deformation? yes, at both ends of the stent.Was the delivery system able to be advanced to the target site easily / with no resistance? yes.Was the handle pulled toward the hub while the delivery system remained stationary during deployment? yes.If the event involves sheath separation, request the following: was there high resistance encountered during any part of the procedure, wire guide advancement, stent deployment, etc.? was pre-dilatation conducted prior to stent deployment? was the handle puled toward the hub while the delivery system remained stationary during deployment? if the event involving deployment difficulties, request the following: was the stent eventually deployed? yes.Was pre-dilatation conducted before stent deployment? no.Was the handle pulled toward the hub while the delivery system remained stationary during deployment? yes.If the event that involve device stuck on wire guide, difficult to advance / remove delivery system and/or wire guide, request the following: was the wire guide hydrophilic or non-hydrophilic? how long was the procedure from advancing delivery system to the moment when the user attempted to remove the device? was the wire guide new or was the wire guide used previously before advancing the zilver delivery system? if used, was the wire guide wiped between uses? how was the stent moving during deployment? when the stent began it¿s deployment the system jumped back almost as if the wire was no stiff enough, on the second stent we used a lunderquist wire which stabilized the system a bit more was the delivery system held straight and still during deployment? yes, however he commented pinning the metal cannula/hub at the back end seemed wobbly.Did the stent migrate or land in a location other than that of the desired location? initially, the stent jumped distal early in the deployment and was pulled back gently to proper location.If yes, where did the stent land or migrate to?.
 
Additional Manufacturer Narrative
Pma/510(k) #: p200023 section d: common name - qan this report is being submitted as a cancellation report following conclusion of investigation on the 27-sep-2021.This complaint is considered negative feedback.No product malfunction or patient injury/ adverse effects to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.Investigation details: the zvt7-35-80-14-100 device of c1767668 lot number involved in this complaint was implanted in the patient and not available for evaluation.With the information provided, a document-based investigation was conducted.Prior to distribution all zvt7-35-80-14-100 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zvt7-35-80-14-100 of lot number c1767668 did not reveal any discrepancies that could have contributed to this complaint issue.A definitive root cause of user dissatisfaction was identified from the available information as the user felt that scaffolding (i.E the spacing between the struts) of the stent are too far apart, and the user believes that this is the reason why a clot came back into the stent.However, according to the customer testimony the device performed as it should.There was no device malfunction in this case.From the information available this complaint has been deemed as negative feedback.The complaint negative feedback is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This report is being submitted as a cancellation report following conclusion of investigation on the 27-sep-2021.This complaint is considered negative feedback.No product malfunction or patient injury/ adverse effects to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11035736
Report Number3001845648-2020-00961
Device Sequence Number19088650
Product Code QAN
UDI-Device Identifier10827002574455
UDI-Public(01)10827002574455(17)231013(10)C1767668
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2023
Device Model NumberG57445
Device Catalogue NumberZVT7-35-80-14-100
Device Lot NumberC1767668
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/23/2020
Event Location Hospital
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR